MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED PRECOAT TIBIAL COMPONENT SIZE 3; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED PRECOAT TIBIAL COMPONENT SIZE 3; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Arthritis (1723); Failure of Implant (1924); Pain (1994); Osteolysis (2377)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: nexgen tivanium lps-flex option femoral component size e left catalog #: 00596801551 lot #: 64017665, nexgen standard all poly patella 32mm catalog #: 00597206632 lot #: 64178939, nexgen lps-flex prolong articular surface ef 12mm catalog #: 00596203212 lot #: 63658236.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2023-00847, 0001822565-2023-00849, 0001822565-2023-00851.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision approximately four (4) years post-operatively due to pain, instability, femoral loosening, recurrent patellar dislocations and patellar fragmentation.Competitor devices were used to complete the procedure.Revision operative records indicate that the knee joint was grossly unstable to varus-valgus stress and anterior-posterior stress.The femoral component was loose when tapped and the patellar component had uncovered eburnated bone.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned implants showed signs consistent with being implanted (scratched/nicked).The femoral and tibial components had foreign material on the distal surfaces and the posts of the patella and articular surface implants appeared to have been cut off and were not returned.Medical records reviewed confirmed the event reported.The device history records were reviewed and no discrepancies relevant to the reported event were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED PRECOAT TIBIAL COMPONENT SIZE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16652327
Report Number0002648920-2023-00058
Device Sequence Number12274046
Product Code JWH
UDI-Device Identifier00889024217577
UDI-Public(01)00889024217577(17)280930(10)64158604
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598003701
Device Lot Number64158604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight93 KG